MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 2. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 2. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-209-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: tri cemented stem 12mmx100mm; cat# 5560-s-212; lot# 1129995k.Simplex p with tobramycin 1 pack; cat# 6197-9-001; lot# mkd084.Simplex p full dose 1 pack; cat# 6191-1-001; lot# rhd088 x 2.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned.
 
Event or Problem Description
The following was reported: i&d of an infected triathlon ts left knee with poly swap.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: tri cemented stem 12mmx100mm; cat# 5560-s-212; lot# 1129995k.Simplex p with tobramycin 1 pack; cat# 6197-9-001; lot# mkd084.Simplex p full dose 1 pack; cat# 6191-1-001; lot# rhd088 x 2.Triath fem distal aug 5mm - size 1 left; cat# 5540-a-101; lot# hg37r.Triath fem distal aug 10mm - size 1 left; cat# 5541-a-101; lot# geu3e.Tri post augment sz1 5mm; cat# 5543-a-100; lot# hxz4t x 2.Tri ts femur sz1 left; cat# 5512-f-101; lot# heo4h.Tri lm/rl tib aug sz2 5mm; cat# 5545-a-201; lot# xl75172d.Tri rm/ll tib aug sz2 5mm; cat# 5545-a-202; lot# erhcl9d.Tri ts baseplate size 2; cat# 5521-b-200; lot# lbh9xa.Tri cemented stem 12mmx100mm; cat# 5560-s-212; lot# 1129995k.Simplex p with tobramycin 1 pack; cat# 6197-9-001; lot# mkd084.Simplex p full dose 1 pack; cat# 6191-1-001; lot# rkd131 x 2.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There have been 2 other similar events for the sterile lot referenced.Also relate to infection.Conclusions: it was reported that the patient was revised due to infection.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
NO 2. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17770464
Report Number0002249697-2023-01053
Device Sequence Number15222213
Product Code MBH
UDI-Device Identifier07613327287837
UDI-Public07613327287837
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number5537-G-209-E
Device Lot NumberNM50TT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale